Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 70, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Nov 6, 2024, 7:36 PM EST for Emanuel County, Jefferson County, Johnson County, Georgia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2024, 7:36 PM EST (00:36 UTC)
- Expired
- Nov 6, 2024, 10:30 PM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Emanuel County, GA, Jefferson County, GA, Johnson County, GA
The radar
The Robins AFB radar (KJGX), 104 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 8:47 PM EST | FLASH FLOOD | 1 Wnw Canoochee, GA | Emmanuel 911 reports water over roadway along GA192, between Canoochee Rd and Canoochee Bypass, causing cars to hydroplane. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
852
WGUS52 KFFC 070036
FFWFFC
GAC107-163-167-070330-
/O.NEW.KFFC.FF.W.0070.241107T0036Z-241107T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
736 PM EST Wed Nov 6 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Northeastern Emanuel County in east central Georgia...
Southeastern Jefferson County in east central Georgia...
Northeastern Johnson County in east central Georgia...
* Until 1030 PM EST.
* At 736 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Wadley, Twin City, Garfield, Summertown, Kite, Modoc, Three
Points, Canoochee, Dellwood, Blundale, George L Smith State Park
and Moxley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3271 8253 3289 8245 3299 8228 3294 8227
3283 8232 3280 8221 3281 8215 3266 8208
3261 8200 3254 8203 3256 8208 3252 8215
3247 8218 3247 8219 3265 8228 3263 8242
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
SECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 7:16 PM EST, 20 minutes earlier.
Area forecast discussion, Nov 6, 7:16 PM EST, 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 716 PM EST Wed Nov 6 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 243 PM EST Wed Nov 6 2024 Wedge still holding firm across the northeast portion of the state this afternoon. Current falling precip seems to have reinforced the wedge. Some erosion has happened on the far southern end, but not confident on how much more northward it will occur. Moisture continues to be funneled northward from the GOMEX. PWATs are well above normal for this time of year and with potentially training storms, localized heavy rainfall is likely. Models keep shifting the axis of heavier precip further east from run to run, but there is still good potential for widespread 2" to 4" across far SE portions of the CWA with locally higher amounts up to 6" possible. Precip should begin to taper off by midday Thursday. Will not make any changes to the current Flood Watch. The axis of heavier rainfall has been shifting eastward, but am hesitant to trim off any counties along the western periphery due to current and near term radar/model trends. NListemaa && .LONG TERM... (Friday morning through next Tuesday) Issued at 243 PM EST Wed Nov 6 2024 Key Messages: - Lingering tropical moisture will support cloud cover and rain chances through the weekend. - Unseasonably warm conditions will continue into early next week. A stout mid-/upper-level closed low over the Four Corners is progged to drift NNE/NE across the Great Plains and Upper Midwest through the weekend. Meanwhile, mid-/upper-level ridging will persist over the Southeast. The SREF depicts PWAT decreasing to 1.0" or less as the expansive moisture field associated with now- Hurricane Rafael is shunted southward due to the building ridge and associated high pressure. It looks like enough moisture will be advected along the periphery of the high to generate isolated to scattered showers across portions of the CWA. Thunderstorms are not expected given a lack of instability and forcing. Ensemble guidance is at odds regarding the mid-/upper-level flow pattern on Monday and Tuesday with varying placements and amplitudes of long-wave troughs and ridges. There looks to be enough lingering moisture from the aforementioned synoptic setup to support isolated to scattered showers on Monday. As far as temperatures go, highs will be 7-12 degrees above average and lows will be 10-20 degrees above average... with the exception of Sunday, as ensemble guidance indicates potential for a wedge (especially if rainfall reinforces an already-existing wedge) as the high pressure system builds eastward over the Northeast. Martin && .AVIATION... (00Z TAFS) Issued at 710 PM EST Wed Nov 6 2024 Low ceilings with light to moderate rain across the area. Ceilings are mainly in the IFR range and should stay there through Thu afternoon. Will also see rain/drizzle through Thu morning then tapering off by noon. Winds expected to stay out of the E-NE in the 6-12kt range. VSBYs should be mainly VFR but will see some MVFR VSBYs in and around any stronger showers. //ATL Confidence...00Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 66 74 65 77 / 70 50 10 10 Atlanta 67 75 66 77 / 60 30 10 10 Blairsville 61 75 60 77 / 40 30 10 10 Cartersville 65 77 64 78 / 40 30 10 10 Columbus 69 80 69 79 / 80 40 20 10 Gainesville 65 74 64 78 / 60 30 10 10 Macon 68 77 68 78 / 80 70 20 10 Rome 65 79 63 78 / 30 20 10 10 Peachtree City 66 75 65 77 / 60 40 10 10 Vidalia 70 79 69 81 / 90 80 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday evening for GAZ039-049>051-059>062- 071>076-080>086-090>098-102>113. && SHORT TERM...NListemaa LONG TERM....Martin AVIATION...01
Hazardous weather outlook, Nov 6, 10:55 AM EST, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1055 AM EST Wed Nov 6 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1055 AM EST Wed Nov 6 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... A Flood Watch is in effect starting at 1 PM today for portions of central and eastern Georgia. Within the Watch area through Thursday, widespread rainfall amounts are expected to range from 2 to 3 inches, with localized amounts over 6 inches possible. The flash flooding threat will begin late this afternoon and peak overnight. If you encounter flood waters, turn around and don't drown. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The Flood Watch will remain in effect for portions of central and eastern Georgia until 7 PM Thursday. River flooding may become a concern starting on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flash flooding through the web by going to weather.gov/atlanta. Please relay any information about observed flash flooding to the NWS.
In the hours before
Special weather statement, Nov 6, 1:45 PM EST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EST Wed Nov 6 2024
GAZ086-098-112-113-061915-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
145 PM EST Wed Nov 6 2024
...A strong thunderstorm will impact portions of northwestern Toombs,
southwestern Emanuel, eastern Treutlen and northeastern Montgomery
Counties through 215 PM EST...
At 142 PM EST, National Weather Service doppler radar indicated a
strong thunderstorms near Zaidee, or 7 miles east of Soperton, moving
north at 10 mph.
HAZARD...Increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...This storm has exhibited localized rotation. A brief
tornado could quickly form.
Locations impacted include...
Soperton, Adrian, Oak Park, Nunez, Tarrytown, Covena, Norristown,
Kibbee, Norristown Junction, Lexsy, Zaidee, Gillis Springs, and
Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3225 8238 3228 8259 3253 8259 3253 8256
3255 8258 3256 8254 3257 8243 3250 8228
TIME...MOT...LOC 1842Z 188DEG 11KT 3234 8248
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Nov 6, 3:48 PM EST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EST Wed Nov 6 2024
GAZ071-080>082-093-094-062215-
Macon GA-Peach GA-Monroe GA-Taylor GA-Bibb GA-Crawford GA-
348 PM EST Wed Nov 6 2024
...A strong thunderstorm will impact portions of northeastern Macon,
west central Bibb, south central Monroe, central Peach, Crawford and
northeastern Taylor Counties through 515 PM EST...
At 346 PM EST, a strong thunderstorm was over Sandy Point, or near
Roberta, moving north at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Fort Valley, Roberta, Reynolds, Nakomis, Lake Tobesofkee,
Russellville, Musella, Potterville, Knoxville, Lizella, Lee Pope,
Sandy Point, and Horns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3249 8387 3251 8413 3289 8407 3293 8393
3287 8379
TIME...MOT...LOC 2046Z 186DEG 15KT 3277 8395
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Nov 6, 4:57 PM EST, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EST Wed Nov 6 2024
GAZ086-098-112-113-062330-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
457 PM EST Wed Nov 6 2024
...A strong thunderstorm will impact portions of north central
Toombs, Emanuel, eastern Treutlen and northeastern Montgomery
Counties through 630 PM EST...
At 457 PM EST, a strong thunderstorm was near Twin City, or 7 miles
east of Swainsboro, moving north at 20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Swainsboro, Twin City, Stillmore, Oak Park, Garfield, Summertown,
Nunez, Covena, Modoc, Canoochee, Blundale, Three Points, Dellwood,
Lexsy, George L Smith State Park, Gillis Springs, and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
3242 8219 3235 8225 3235 8224 3228 8223
3233 8252 3272 8246 3276 8244 3278 8240
3281 8242 3283 8231 3280 8221 3281 8215
3266 8208 3261 8200
TIME...MOT...LOC 2157Z 201DEG 16KT 3255 8221
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Nov 6, 6:35 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
635 PM EST Wed Nov 6 2024
GAZ086-070030-
Emanuel GA-
635 PM EST Wed Nov 6 2024
...A strong thunderstorm will impact portions of northeastern Emanuel
County through 730 PM EST...
At 634 PM EST, a strong thunderstorm was over Canoochee, or 12 miles
northeast of Swainsboro, moving northeast at 15 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Swainsboro, Twin City, Garfield, Summertown, Three Points, Modoc,
Canoochee, Colemans Lake, and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3254 8203 3256 8208 3252 8215 3249 8217
3262 8239 3283 8230 3283 8226 3280 8221
3281 8219 3281 8215 3266 8208 3260 8200
TIME...MOT...LOC 2334Z 211DEG 12KT 3270 8217
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 9:35 PM EST | Special Weather Statement | FFC | Johnson | 25 min |
| Nov 6, 10:16 PM EST | Special Weather Statement | FFC | Johnson | 44 min |
| Nov 6, 10:44 PM EST | Flash Flood Warning | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 6 hr |
| Nov 7, 12:59 AM EST | Special Weather Statement | FFC | Laurens, Telfair | 61 min |
| Nov 7, 2:16 AM EST | Flash Flood Warning | FFC | Dodge, Laurens, Telfair, Wheeler | 5 hr |
| Nov 7, 4:35 AM EST | Special Weather Statement | FFC | Montgomery | 55 min |
| Nov 7, 5:02 AM EST | Special Weather Statement | FFC | Montgomery, Toombs | 58 min |
| Nov 7, 5:07 AM EST | Flash Flood Warning | FFC | Emanuel, Montgomery, Toombs | 5 hr |
| Nov 7, 5:55 AM EST | Flash Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 3 hr |
| Nov 7, 8:35 AM EST | River Flood Warning | FFC | Telfair | 17 hr |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.